How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 46933
Experience:  Experienced physican trained in ob-gyn and oncology
41363181
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

I have been having issues after antibiotic use for a UTI.

This answer was rated:

Hi there, I have been having issues after antibiotic use for a UTI. After i still had sensitivity on my front vaginal wall. If I push on it I feel the UTI feeling. I had clear discharge with white bits so I assumed I got a yeast infection. I took monistate for 7 days with no relief. I took boric acid 600 mg day and night for 10 days. I feel relief when I have it in, but as soon as it's gone, the horrible irritation on the front wall of my vagina comes back. I took a vaginal ph test and my ph strip was lime green. (matching none of the colors, but swinging towards higher than 4.5 I would imagine) Any idea what is going on and how to fix it? I've been taking probiotics for 7 days now.
JA: How long have you been dealing with the issue? In general, how has your health been lately?
Customer: I got a UTI memorial day weekend. I did 7 days Nitro
JA: Anything else in your medical history you think the doctor should know?
Customer: health is good I think. No issues. I do have an IUD I've had for 1 year. It is still in place and doesn't hurt or bother me at all

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Customer: replied 3 months ago.
Thank you

how old are you?

vaginal flora can often become distrupted after antibiotic therapy.

that is good you are taking a probiotic. it often takes more than 7 days to help. you should be eating yogurt daily as well

in the summer, you can have more sweating in the area and this can lead to fungal infections and more disruption of your vaginal flora.

you can work on drinking more water and fluids. you may be having a bit of cystitis inflammation of your bladder

you can use an over the counter Azo urine test kit to check for urinary tract infection. drink more cranberry juice and urinate more frequently. that could help.

Customer: replied 3 months ago.
I'm 30. I can empty my bladder no problem with no pain. But If I push on the front vaginal wall I feel the same sensation I did during the UTI. During the day I feel that area is irritated and dry. After the antibiotics I took 1 dose of fluconazole. I am still having the same feeling. I've been doing boric acid twice daily for 10 days and I feel relief, but as soon as I stop it the irritationf eeling comes back. I don't want to be on borc acid forever for it's long term affects. How long of taking a probiotic will I see a difference?
Customer: replied 3 months ago.
vaginal ph is high

well your bladder is in front of your vaginal wall and you can irritate your bladder by pressing on it from your vagina.

that doesn't necessarily mean there is something wrong.

it can take probiotics weeks sometimes to help change the flora of your bowels and your vaginal canal.

if you are a bit dry down there, you can use a small drop of KY jelly to help add some moisture

Customer: replied 3 months ago.
ok. With a high ph and everything I've been on, do you think it's possible I have BV? I have no odor, watery discharge (may be from the boric acid) and irritation. Should I just stick to the probiotics? Or should I do another round of antibiotics? I'm so lost and just want everything to go back to normal down there.

BV would tend to cause a very bad vaginal odor.

it doesn't sound like you have BV

I would stick to probitoics and add in yogurts and avoid touching and pressing on your bladder through your vagina. you can cause some of this soreness yourself if you do it too much.

no, you don't need more antibiotics.

Customer: replied 3 months ago.
just an imbalance of vaginal flora? How long should symptoms persist before I should be worried?

you should not be worried

stop pressing on your bladder through your vagina.

keep taking the probiotics.

there is nothing to be worried about.

do you have bad anxiety symptoms?

Customer: replied 3 months ago.
I do have anxiety.I will not press on the front vaginal wall. However, I feel it is irritated all day. I am not imagining that pain and irritation. Boric acid makes that feeling completely go away. Is it possible to have a mild uti? Or again, is this just irritation in the vagina, on the front wall, making it hard for me to differentiate between the vagina and the bladder?

it doesn't sound like you have a UTI. you don't have burning or urgency when you urinate.

I think you are causing some of this irritation by pressing on the front of your vagina.

you need to focus your attention somewhere else than your vagina.

bad anxiety symptoms can magnify small symptoms and make you very worried about them.

Customer: replied 3 months ago.
OK. If I am making it worse, should I continue with the boric acid suppositories? Or stop this treatment and hope this sorts itself out with daily yogurt and probiotics?

you don't need to continue with the boric acid.

you should stop all treatment

and just continue on with probiotics and yogurt

and keep making sure you drink plenty of water

you should be exercising regularly as well. this helps blood flow and helps your anxiety symptoms

let me know if you have other questions.
if done for now, please leave Positive Rating of 5 stars so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you may have to scroll up or down to see the ratings area
you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions
here is my website if you need to reach me:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com

Dr David and other OB GYN Specialists are ready to help you